Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 69, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 26, 1999, 12:44 AM CDT for Lincoln County, Marathon County, Wisconsin. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 26, 1999, 12:44 AM CDT (05:44 UTC)
- Expired
- Jul 26, 1999, 1:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Lincoln County, WI, Marathon County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 1:05 AM CDT | Thunderstorm Wind 50 | Merrill, WI | |
| Jul 26, 1:15 AM CDT | Thunderstorm Wind 50 | Abbotsford, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1003 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1140 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KGRB 260545 SVRGRB WIC069-073-260645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 1244 AM CDT MON JUL 26 1999 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN NORTH CENTRAL WISCONSIN MARATHON COUNTY IN CENTRAL WISCONSIN * UNTIL 145 AM CDT * AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A LINE OF SEVERE THUNDERSTORMS FROM TOMAHAWK TO ATHENS TO NEILLSVILLE IN CLARK COUNTY. THE STORMS WERE MOVING EAST-SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... ATHENS BY 1250 AM CDT WAUSAU BY 105 AM CDT THESE ARE DANGEROUS STORMS WITH WIND GUSTS OVER 60 MPH AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLH/TK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:15 PM CDT, 9 hours 29 minutes earlier.
Area forecast discussion, Jul 25, 3:15 PM CDT, 9 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 315 PM CDT SUN JUL 25 1999 TSTM CHCS ARE THE MAIN CONCERN TONIGHT INTO MONDAY. A WEAK RIDGE OF HIGH PRESSURE AND ITS ASSOCIATED DRIER AIR WAS SITUATED OVER MUCH OF NE WI EARLY THIS AFTERNOON. A COLD FRONT EXTENDED FROM EXTREME NW MN SWWD INTO WSTRN NEB SD...WITH A WARM FRONT EXTENDING FROM NC MN INTO PARTS OF FAR WC AND SW WI. IN THE WARM SECTOR...A TROPICAL FEED OF MOISTURE HAD RAISED DEWPOINTS INTO THE MIDDLE TO UPPER 70S. AN IMPRESSIVE LINE OF TSTMS HAD DEVELOPED IN ADVANCE OF THE COLD FRONT OVER NW MN AND FAR SE ND...WHERE CAPES WERE AS HIGH AS 5000 J/KG. ANOTHER FEATURE OF NOTE WAS THE S/W TROF OVER EASTERN NEB...WHICH WAS MOVG STEADILY TO THE NE. MODELS ARE IN GENERAL AGREEMENT ON MOVG THE COLD FRONT INTO THE FAR NW PORTION OF GRB CWA BY 12Z/MON...THEN SHIFTING IT OUT OF EC WI BY EARLY TO MID-AFTERNOON. ETA IS A FEW HOURS SLOWER...AND WILL FOLLOW. INCREASING MOISTURE AND INSTABILITY IN ADVANCE OF THE FRONT...PLUS SOME S/W ENERGY AND A WEAKENING CAP SHOULD SUPPORT SCT TSTM DEVELOPMENT OVERNIGHT. ACTIVITY SHOULD END WITH THE PASSAGE OF THE FRONT...AS EVIDENCED BY A LACK OF POST-FRONTAL SHOWERS/CLOUDS ACROSS THE NORTHERN PLAINS. TWO SMALL WINDOWS OF OPPORTUNITY EXIST FOR SVR IN GRB CWA. PRE- FRONTAL SQUALL LINE SHOULD CONTINUE TO SHIFT EAST THIS EVG...REACHING PARTS OF NC/C WI BEFORE MIDNIGHT. ALTHOUGH THIS LINE WILL BE WEAKENING AS IT SHIFTS EAST...SOME ISOLD SVR STORMS WITH DAMAGING WINDS ARE POSSIBLE. ALSO...IF THE ETA VERIFIES WITH THE SLOWER MOVMT OF THE FRONT...INSTABILITY MAY INCREASE ENOUGH ACROSS PARTS OF NE/EC WI EARLY MONDAY AFTERNOON TO PROVIDE ANOTHER CHC. NOT CONFIDENT ENOUGH IN EITFHER SCENARIO TO MENTION IN THE ZONES. MOS GUIDANCE SEEMS OK...BUT PERHAPS A BIT ON THE WARM SIDE FOR MONDAY AND MONDAY NIGHT. .GRB...NONE. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 11:10 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 60 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.